MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LCS COMPLETE M/B PAT POR LG+; LCS COMPLETE : KNEE PATELLA

DEPUY ORTHOPAEDICS INC US LCS COMPLETE M/B PAT POR LG+; LCS COMPLETE : KNEE PATELLA
Catalog Number 129409670
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After opening implants for lcs knee surgeon commented on the patella - that the polyethylene articulating surface felt quite loose against the metal back.He has been using lcs for over 14 years and has a lot of experience and had not noticed this issue before.It was a large+ patella and a size we rarely use so the surgeon preferred for another implant to be opened as he wasn't confident that there was not an issue with the patella.A new one was opened and used.Was surgery delayed due to the reported event? yes.If yes, number of minutes: 5.Action taken when event occurred? --> another patella was opened and used.Was procedure successfully completed? yes.Were fragments generated? no.Patient status/ outcome / consequences: no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no,.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint #: (b)(4).Investigation summary: the device was reviewed by the manufacturer, cork and a report was received stating; due to no similar failures found in the dhr review, returned product meeting specification, and no similar complaints within an 18-month period, the complaint cannot be confirmed.No evidence was found indicating product error was a contributing factor.Should further information come available that impacts the findings in this investigation it will be reopened.Root cause undetermined.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCS COMPLETE M/B PAT POR LG+
Common Device Name
LCS COMPLETE : KNEE PATELLA
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8726363
Report Number1818910-2019-96528
Device Sequence Number13954119
Product Code NJL
UDI-Device Identifier10603295022671
UDI-Public10603295022671
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number129409670
Device Lot Number8290037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer06/18/2019
01/07/2020
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date06/25/2019
01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR